Jump to content

Photo
Antibiotics

Post-Minocycline Acne?

minocycline severe acne help antibiotic

1 reply to this topic

#1 JoffreyBaratheon

JoffreyBaratheon

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Gender:Female
  • Location:Nottingham, UK
  • Joined: 23-June 13

Posted 23 June 2013 - 11:50 PM

I apologise in advance if a topic like this was already posted/discussed, but I couldn't seem to find one that I could relate to, entirely.

 

So, I was taking 100mg Minocycline tablets, twice a day for about 6 months (I just turned 21 this year). It worked perfectly and I had no side effects, other than feeling slightly dizzy (which went away after about a few weeks). I was extremely happy with Minocycline and I've never felt more confident about my skin in my life! However...because I've turned 21 and I'm going to school that doesn't apply to military medical insurance, I no longer have medical insurance, period. My job doesn't offer medical at all, so I'm basically screwed for a while. I was getting Minocycline for free when I had medical so I didn't have to worry, but now I no longer can and I haven't got the funds to be purchasing Minocycline, as it's outrageously expensive.

 

That being said (sorry for the rambling), I ran out of Minocycline about a week and half ago, so I had no choice but to stop cold turkey. I've heard that's not a good idea for Mino, as it increases the chances of getting a severe breakout...which is exactly what happened to me!! cry.gif My skin went from feeling smooth and soft, to sandpaper and bumps everywhere (nose, upper/lower lip, chin, cheeks, forehead) There are blackheads, whiteheads and cysts popping out and it's killed me inside! I feel absolutely disgusted and depressed about myself. I don't know what to do! I can't go back on Mino nor can I switch to a different prescription, I don't think even face washes could have any effect on the severity of my acne. It's literally attacked my face with a vengeance!

 

Does anyone know how long this will last? Or has anyone experienced this and found a way to treat it? I feel like I'm the only one that is in this situation, since pretty much every thread i've been to, everyone says they ended up going back on it or switching to Accutane, etc. 

 

I am just freaking out about how quickly the acne came back and how much worse it's gotten within a single week. In fact, I don't think I've ever seen my skin/face this bad in my entire life. I broke down in tears the past few days when I would go in the bathroom, wash my face and just stare at the calamity on my skin. :'(

 

Thank you so much for reading!



#2 Dermarolling Girl

Dermarolling Girl

    Junior Member

  • Members
  • Posts & Likes
    Posts: 78
    Likes: 19
About Me
  • Gender:Female
  • Joined: 17-June 11

Achievements

     

Posted 27 June 2013 - 08:34 AM

I posted a comment similar to this in another thread so sorry if you already read it but just case you didn't: I was taking 50mg twice and I was told to by my derm. to quit cold turkey BUT I heard that, that causes the acne to come back worse so I didn't listen to him. Before I ran out of my prescription, I started taking less and less. Once I was off the meds, I ended up breaking out badly so I went back for another prescription but it didn't work the 2nd time around. sad.png I used to only get 1 cyst a month in one spot but now I get them on my nose, under my nose, chin, forehead, and the area beside my mouth and not just one a month. They all come out at the same time. It really sucks. i was feeling so frustrated (like you). it's so exhausting having to deal with this crap

I had read about Apple Cider Vinegar but I was always so afraid to try it. But when you're desperate you'll try anything so off I went to purchase some. I got Bragg's Apple Cider Vinegar because supposedly it's supposed to be better because it's organic and unfiltered and has the mother (the pulp) so it makes it stronger or something. I don't really know but that's the one I got. It totally zapped all my cysts within 3 days! It may not work for you or it may take a few days longer for it to work. You're supposed to dilute it (google it...don't remember by how much) because it's so strong and could burn your skin. I don't dilute mine. I just pour some into the cap, and dip a q tip and do spot treatments. Some people apply it all over there faces but I won't take that chance. I have read reviews where people have broken out even worse so don't take that chance and spot treat. The first time just apply it to one cyst in an area that isn't too noticable just in case there is a reaction. That's what I did. Not only did it get rid of my cysts, but the redness went away too (by about 90%).

I don't use it as a preventative. I am too scared to apply it to my entire face (don't want to have a reaction and end up breaking out like crazy) so I wait until I fill the cyst or sometimes they are just there...and then I apply the ACV with the Qtip. Maybe that would work for you. I got my ACV at the health food store for $5. I don't know if the cheaper apple cider vinegar works.

 

Here's some before and after pics taken few days after I used ACV:

 


ACVbefore.jpg Before.jpg afterACV.jpg






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users